Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 110, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 16, 2001, 2:38 AM CDT for Campbell County, South Dakota. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 16, 2001, 2:38 AM CDT (07:38 UTC)
- Expired
- Jul 16, 2001, 3:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Campbell County, SD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 2:38 AM CDT | Hail 0.75 | Pollock, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 160739 SVRABR SDC021-160815- /NEW.KABR.SV.W.0170.160738-160815/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 238 AM CDT MON JUL 16 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMPBELL COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 315 AM CDT * AT 238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF MOUND CITY...OR ABOUT 17 MILES NORTHEAST OF MOBRIDGE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HERREID AROUND 250 AM CDT MOUND CITY AROUND 255 AM CDT THIS IS A DANGEROUS STORM. TAKE SHELTER NOW! THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4585 10034 4567 10033 4565 9980 4587 9980 KEEFE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:40 PM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jul 15, 8:40 PM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
840 PM CDT SUN JUL 15 2001
WATER VAPOR IMAGERY CLEARLY SHOWS NEXT MID LEVEL SHORT WAVE LOCATED
FROM EASTERN MT SOUTH INTO SW SD AND WESTERN NE. AHEAD OF THIS WAVE
CONVECTION HAS DEVELOPED MAINLY ACROSS NW SD...BUT SOME ISOLATED
ACTIVITY HAS BEEN NOTED OVER PARTS OF WESTERN NE INTO SW SD. EVNG
UPPER AIR SHOWED A PWAT OF ABOUT 1.5 INCHES AT ABR WHILE EARLIER
GOES SOUNDINGS SHOWED 1.5 TO 2 INCHES ACROSS CENTRAL SD. SOME DEW
POINT POOLING WAS NOTED EARLIER ACROSS FAR NORTHERN SD. STORMS
YESTERDAY AND LAST NIGHT PRODUCED FROM 4 TO 8 INCHES OF RAIN...
ESTIMATED FROM WSR-88DS...ACROSS NORTH CENTRAL SD AND ADDITIONAL
RAINS THIS EVNG HAVE LEAD TO SOME MINOR FLOODING IN CORSON COUNTY.
HIGH WBZ HEIGHTS AND LITTLE SHEAR HAS REDUCED LIKELIHOOD OF SEVERE
WEATHER WITH THESE STORMS...BUT HEAVY RAIN STILL POSSIBLE WITH ANY
STORMS THAT DEVELOP. AS THE SHORT WAVE MOVES INTO THE REGION WE
SHOULD SEE LOWER LVL FLOW BACK ENOUGH TO DRAW MORE LOW/MID LVL MSTR
INTO THE REGION...MAINLY THE CENTRAL PORTIONS OF THE STATE.
GIVEN PREVIOUS DAYS RAINS AND POSSIBILITY OF STORMS REDEVELOPING
ACROSS CENTRAL SD WILL MAINTAIN FFA THROUGH THE EARLY MRNG HOURS FOR
CENTRAL AND NORTH CENTRAL SD. WILL NEED TO UPDATE ZONES TO CHANGE
TIMING FOR EASTERN CONVECTION TONIGHT AS IT APPEARS I#T WILL BE LATER
AND WILL BACK OFF HEAVY RAIN WORDING EAST.
.ABR...FLASH FLOOD WATCH TONIGHT ZONES 003>005...009...010...015>017
...033>037...045...048...051.
FAUCETTEThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:27 PM CDT | Severe Thunderstorm Warning | ABR | Stanley | 48 min |
| Jul 15, 11:11 PM CDT | Flash Flood Warning | ABR | Corson | 3 hr |
| Jul 16, 1:10 AM CDT | Severe Thunderstorm Warning | ABR | Corson | 50 min |
| Jul 16, 2:15 AM CDT | Flash Flood Warning | ABR | Corson | 3 hr |
| Jul 16, 3:08 AM CDT | Severe Thunderstorm Warning | ABR | McPherson | 67 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.